MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION H/S CUVETTE 3/8X3/8; BLOOD GAS MONITOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION H/S CUVETTE 3/8X3/8; BLOOD GAS MONITOR
Model Number 6913
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.Component code: 4765 - cuvette.Health effect - impact code: 4643 - blood transfusion.Heatlh effect - clinical code: 4582 - no clinical signs, symptoms or conditions.Medical device problem code: 2292 - 1171 - disconnection.Investigation findings: 3233 - results pending completion of investigation.Investigation conclusions: 11 - conclusion not yet available.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, the h/s disconnect at cuvette.As per the user facility, during bypass, the cdi monitored displayed an h/s disconnect at cuvette message.The cuvette was disconnected and reconnected several times but the message remained.It disappeared at the end of the case when the monitor was switched on and off.The case was conducted without the use of the cuvette.Additionally, the lactate did peak at 3.6mmol/l, the venous saturations and do2 was not measured during the malfunction.An intermittent venous blood gases were done during the case and there was also an elevated lactate; since there was no continuous hb reading, the patient was transfused a 2nd unit of rbcs.The product malfunction did not lead to any apparent harm.*product was not changed out.*procedure completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: d4 (additional device information - added expiration date).G3 (date received by manufacturer).G6 (indication that this is a follow-up report).H2 (follow-up due to additional information and device evaluation).H3 (device evaluated by manufacturer).H4 (device manufacture date).H6 (identification of evaluation codes 10, 11, 3331, 213, 67).Type of investigation #1: 10 - testing of actual/suspected device.Type of investigation #2: 11 - testing of device from same lot/batch retained by manufacturer.Type of investigation #3: 3331 - analysis of production records.Investigation findings: 213 - no device problem found.Investigation conclusions: 67 - no problem detected.The returned sample was visually inspected upon receipt, no anomalies were noted.The sample was connected to a cable head and "operate" was selected on the cdi 500.Values were shown on the monitor and no error message was observed.The sample was disconnected from the cable head and then the h/s disconnect error was observed.A representative retention sample was obtained and tested in the same manner as the returned sample.No error messages were observed.The unit was found to function as intended; therefore, a definitive root cause could not be determined.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on february 10, 2023.Upon further investigation of the reported event, the following information is new and/or changed: g6 (indication that this is a follow-up report).H2 (follow-up due to additional information).H3 (device evaluation anticipated by manufacturer - a second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.).All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
H/S CUVETTE 3/8X3/8
Common Device Name
BLOOD GAS MONITOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
jamie quinlan
125 blue ball road
elkton, MD 21921
8002837866
MDR Report Key16350125
Report Number1124841-2023-00045
Device Sequence Number12327480
Product Code DRY
UDI-Device Identifier00699753270152
UDI-Public(01)00699753270152
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K915265
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number6913
Device Catalogue NumberN/A
Device Lot NumberZL13
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer02/17/2023
03/10/2023
Initial Report FDA Received Date02/10/2023
Supplement Report FDA Received Date03/09/2023
03/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown